Breathlessness

Hi all was wondering if anyone has found whether the HR drugs will also help with breathlessness?   

I have been prescribed calcium channel blocker verapramil  (still waiting official script but that's what it will be).  Have lone PAF and no other medical issues (am 49).

I don't have much trouble with palpitations really, but I am having a nightmare with not feeling like I've taken a full breath.   It's like I  take in lots of air but it never feels satisfying...like I'm always short of oxygen.  Then every now and then I will take breath, almost a yawn, and it finally feels as though I've filled my lungs...then the whole process starts again.

I know shortness of breath is a symptom but I had thought it meant only during an afib attack.  This is happening separately from those times. 

Thanks for your time.  

3 Replies

oldestnewest
  • I was prescribed a calcium channel blocker called Tildium. The warning with it was that it could cause swollen ankles, constipation and headaches. Well, I didn't get the headaches. I can't remember being breathless.

    I told the EP that it was awful stuff. He laughed and told me that his previous patient had told him that it was wonderful.

    Good luck with it. Give me flecainide and bisoprolol any day.

  • Yes, I just got off sotalol a week ago and wexare trying pill in pocket as side effects were too much, including breathlessness. I couldnt exercise much at all. Cardiologist didnt seem to b concerned, said to work thru it. I got second opinion and saw an EP, I didnt even mention it before he said lets try PIP. Been a week and so far so good. 

  • Anything that keeps your heart from delivering enough oxygenated blood will make you short of breath. There are other causes, too, but given your age and lack of other medical issues, I'd guess it's the rate control drug. You might want to try stopping it and see what happens.

You may also like...